Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Feeling tightness in chest. CT scan showed spot on lung. Could it be lung cancer?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
My friend has had a tightness/heaviness in her chest for over a month. She also has pain in the small of her back. Last week the doctor found a spot on her lung and a CST scan is scheduled. All I can think is - lung cancer. She has also felt very tired and run down and probably unrelated but often has an "itchy all over" sensation. She quit smoking several years ago and only was a smoker for about 8 years.
Posted Wed, 5 Dec 2012 in Lung Cancer
Answered by Dr. Sudhir 34 minutes later

Any kind of spot in lung in a previous smoker surely arises suspicion of cancer, in fact sometimes this is first cause that has to be ruled out before considering other possible causes. But there are many causes of such lung spots, so one should not jump to conclusion of cancer without investigating.

CT scan is surely most ideal first step to investigate this. If this fails to detect the cause with accuracy, then a follow up scan to see interval changes in the spot can be advised. Another approach is to get a PET scan or biopsy done. Your doctor can help you to decide the approach.

Itching all over can be due to two important causes, first is allergy and second is altered liver function. If she has history of any allergy, then this cause may be evaluated further. Liver function tests can be undertaken to check out liver function. This is more common cause in alcohol consumers. Meanwhile oral antihistaminics can help relieve this itching.

Hope this answers your question.

Please ask if there are doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor